MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHSIS, KNEE,PTELLFEMOROTIBIAL,SMICONSTRAIND, CEMENTD,POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHSIS, KNEE,PTELLFEMOROTIBIAL,SMICONSTRAIND, CEMENTD,POLYMER/METAL
Catalog Number 71420166
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery has been performed due to a septic arthritis development.An incision and drainage with irrigation and debridement was performed on the left knee.
 
Additional Manufacturer Narrative
The affected genesis ii oval resurfacing patellar, legion non-porous femoral component, genesis ii tibial baseplate and genesis ii ps high flexion insert were not returned for evaluation.Our clinical analysis noted that no lab results or reports were provided to confirm the reported infection.However, the revision op report indicated there was some slimy granulation and synovium throughout the knee, this was debrided and all of the reported ¿infected tissue¿ was removed.Based on the limited information provided and without the return of the device for evaluation, there is no evidence to support our device contributed to the reported infection and as it was 2 years post op if it was infected it was likely a late hematogenously spread, therefore a thorough medical assessment cannot be completed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Products were sterilized according to sterilization release documentation from quality control.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II CMT TIB SIZE 4 LEFT
Common Device Name
PROSTHSIS, KNEE,PTELLFEMOROTIBIAL,SMICONSTRAIND, CEMENTD,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921366
Report Number1020279-2018-01978
Device Sequence Number1472939
Product Code JWH
UDI-Device Identifier03596010206268
UDI-Public03596010206268
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Catalogue Number71420166
Device Lot Number14BT39095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date09/30/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR